Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 25, 2019, 2:15 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2019, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 25, 2019, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 42 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:20 PM EDT | HAIL 0.75 | 2 Ese Carol City, FL | A BUSINESS NEAR THE CORNER OF NW 167TH ST AND NW 17TH AVE REPORTED DIME SIZED HAIL WITH THE EARLIER STORM. TIME ESTIMATED FROM RADAR. |
| Jul 25, 2:20 PM EDT | HAIL 0.75 | Carol City, FL | DIME SIZED HAIL REPORTED IN MIAMI GARDENS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WUUS52 KMFL 251815
SVRMFL
FLC011-086-251900-
/O.NEW.KMFL.SV.W.0032.190725T1815Z-190725T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
215 PM EDT Thu Jul 25 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Miami-Dade County in southeastern Florida...
Southern Broward County in southeastern Florida...
* Until 300 PM EDT.
* At 214 PM EDT, a severe thunderstorm was located over West Park, or
over Miami Gardens, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Miami, Pembroke Pines, Hollywood, Miramar and Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2593 8032 2605 8025 2600 8003 2581 8012
TIME...MOT...LOC 1814Z 296DEG 7KT 2596 8025
HAIL...1.00IN
WIND...60MPH
$$
HVN2 follow-up statements
426 WWUS52 KMFL 251830 SVSMFL Severe Weather Statement National Weather Service Miami FL 230 PM EDT Thu Jul 25 2019 FLC011-086-251900- /O.CON.KMFL.SV.W.0032.000000T0000Z-190725T1900Z/ Miami-Dade FL-Broward FL- 230 PM EDT Thu Jul 25 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES... At 229 PM EDT, a severe thunderstorm was located over Miami Gardens, moving southeast at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Miami, Hollywood, Miramar, Miami Beach and Surfside. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2581 8012 2590 8027 2600 8022 2598 8004 TIME...MOT...LOC 1829Z 295DEG 7KT 2595 8022 HAIL...0.88IN WIND...60MPH $$ HVN
627
WWUS52 KMFL 251850
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
250 PM EDT Thu Jul 25 2019
FLC011-086-251900-
/O.EXP.KMFL.SV.W.0032.000000T0000Z-190725T1900Z/
Miami-Dade FL-Broward FL-
250 PM EDT Thu Jul 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 2581 8012 2590 8027 2600 8022 2598 8004
TIME...MOT...LOC 1850Z 296DEG 7KT 2593 8018
$$
HVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:37 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 25, 1:37 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Miami FL 137 PM EDT Thu Jul 25 2019 .AVIATION... Convection has already initiated across South Florida and should continue through the afternoon and early evening hours. The east coast sea breeze is having difficulty developing, which may lead to cells becoming slow moving to stalled along the Atlantic metro areas. Some of the TS may become strong to near severe. Some isolated downbursts may exceed 45kts this afternoon, and possibly reach to near 55kts. Convection should begin to move offshore in the late evening hours. && .PREV DISCUSSION... /issued 843 AM EDT Thu Jul 25 2019/ UPDATE... Updated forecast with latest Hi res models. Most of the models are already placing chance PoPs across the area, even though there is little to no activity on Radar at this time. So, kept no to low PoPs through the morning hours, and increase the quickly early this afternoon, especially over the east coast. The wind fields are hinting that there could be some convergence over the east coast metro area today. this could lead to some training, or slow moving to staled convective cells over the metro area. this could lead to some urban street flooding, mainly due to poor drainage and in low laying areas. 500 mb temps this morning are at -7.5C with 700-500mb lapse rates at 6.3. this would support the unstable nature of the atmosphere today. The NCAPE is only .13 today. However, modifying the sounding so todays forecast high temperature, the NCAPE goes up to .28. This would indicate good vertical velocity with the storms, which would be able to support cores at higher levels, allowing for a better chance of some downburst winds which would be at least SPS level (45mph+) this afternoon. Also, there may be a non zero chance of an isolated downburst at severe levels. However, this again is unlikely, but not impossible today. PREV DISCUSSION... /issued 300 AM EDT Thu Jul 25 2019/ .A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST AREAS THIS AFTERNOON... .MORE OF A TYPICAL SUMMER WEATHER PATTERN RETURNS THIS WEEKEND INTO NEXT WEEK... DISCUSSION... TODAY AND TONIGHT... A stationary front located over North Central Florida will remain nearly stationary through tonight allowing for the south/southwest wind flow to remain over South Florida. However, the weak synoptic flow in the low levels will be less than 10 knots today allowing for the east coast sea breeze to push further into the metro areas than yesterday. This in turn will allow for more coverage of the showers and thunderstorms over the interior and east coast metro areas this afternoon compared to Wednesday coverage. Therefore, POPs will remain in the scattered to numerous range over the interior/east coast metro areas with mostly scattered POPs over the west coast metro areas for today. The storms should slowly dissipate this evening as the heating of the day is lost, but could continue over the local waters through the night hours. The mid levels will also remain on the cool side over South Florida today as the 500 temps will be around -8C. This will allow for a few of the storms over the interior and east coast areas to become strong this afternoon into early this evening with gusty winds, small hail, frequent lightning strikes, and locally heavy rainfall. FRIDAY INTO THIS WEEKEND... Friday will be a transition day over South Florida as the winds will swing more to a southeast direction, due to the high starting to build into the Florida Peninsula from the Western Atlantic waters. This will focus the best showers and thunderstorms over the interior areas, but the metro areas could still see some showers and thunderstorms. The high will remain over the Western Atlantic waters this weekend keeping the steering flow easterly over South Florida. This will allow for a more typical summer weather pattern with late night/morning showers and thunderstorms over the east coast metro areas shifting to the interior/west coast metro areas in the afternoon and evening hours. EXTENDED FORECAST... The weather pattern will not change much over South Florida next week, as the high will remain over the Western Atlantic waters keeping the easterly wind flow in place. Therefore, the weekend weather pattern will continue into next week for South Florida. MARINE... The winds will remain south/southwest over South Florida waters today into tonight before swinging to more of a easterly direction this weekend. The wind speeds will remain at 10 knots or less over all of the local waters of South Florida. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters through the weekend. Therefore, mariners can expect good conditions outside of any showers or thunderstorms through this weekend. AVIATION... Scattered to numerous thunderstorms are expected this afternoon and evening. The greatest storm coverage is forecast across east coast area TAF sites -- reflected by VCTS mention given uncertainty in storm impacts at any specific site. Higher- confidence thunderstorm mention may be needed for specific TAF sites in later forecasts if confidence improves. Strong winds, and visibility and ceiling restrictions, are possible with storms. Otherwise, occasionally breezy south to southwest winds and VFR conditions are expected. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 91 77 91 / 50 70 20 40 Fort Lauderdale 79 90 79 90 / 50 80 20 40 Miami 78 90 78 91 / 50 70 20 40 Naples 77 87 75 91 / 30 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...13 DISCUSSION...54/BNB MARINE...54/BNB AVIATION...13
Hazardous weather outlook, Jul 25, 3:48 AM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 348 AM EDT Thu Jul 25 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 252000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 348 AM EDT Thu Jul 25 2019 ...Scattered to numerous thunderstorms this afternoon and evening... ...Strong storms and flooding possible east coast metro areas today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorm coverage is expected to become scattered to numerous this afternoon, with this activity persisting into the evening. Storm potential will continue into the overnight hours over the South Florida waters. The greatest coverage of thunderstorms is expected to be across the east coast metro areas and vicinity, including the adjacent coastal Atlantic waters. Thunderstorms will be capable of producing strong winds, heavy rain, and frequent lightning. Waterspouts: The potential for isolated waterspouts will exist over the South Florida waters for today and tonight. Wind: The strongest thunderstorms could produce wind gusts of 45 to 55 mph. An isolated severe thunderstorm capable of producing damaging winds could occur, especially over the east coast metro areas and vicinity. Flooding: Localized flooding will be possible, especially where multiple storms move over the same locations. This potential is highest across the east coast metro areas. Temperatures: Heat indices are forecast to reach around 100 to 106 degrees this afternoon, with the highest of these readings expected over interior sections of South Florida. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms are expected each day through the period across the outlook area. Frequent lightning, locally heavy rain, and gusty winds will be the main hazards with these storms. This activity will have a general tendency of focusing over interior and western sections of South Florida through the period. Additionally, heat indices could reach around 100 to 107 degrees each afternoon through the period, with the highest of these readings expected over interior South Florida. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, waterspouts, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Cohen/Baxter
In the hours before
Special weather statement, Jul 25, 1:47 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Thu Jul 25 2019
FLZ071>074-172-173-251830-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
147 PM EDT Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 230 PM EDT...
* At 147 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Royal Palm Ranches to Pennsuco to near Miccosukee Resort. Movement
was northeast at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Davie, Plantation, Lauderdale-By-The-Sea, Hallandale, Miami
Gardens, Lauderhill, North Miami, Doral, North Miami Beach, Oakland
Park, Aventura, Dania Beach, Miami Lakes, Cooper City and Hialeah
Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2596 8008 2582 8030 2579 8046 2582 8060
2596 8054 2609 8032 2620 8006
TIME...MOT...LOC 1747Z 243DEG 13KT 2601 8027 2589 8038 2582 8050
13Special weather statement, Jul 25, 2:04 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Miami FL 204 PM EDT Thu Jul 25 2019 FLZ067-068-071-072-251845- Inland Broward County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 204 PM EDT Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 245 PM EDT... * At 203 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 13 miles northwest of Coral Springs, moving east at 20 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Springs, Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate, Lauderhill, Coconut Creek, North Lauderdale, Lauderdale Lakes, Parkland, Mission Bay, Broadview-Pompano Park, Hamptons At Boca Raton, Whisper Walk, Godfrey Road, Boca Pointe, Kings Point and Boca Del Mar. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2632 8056 2647 8049 2644 8012 2614 8023 TIME...MOT...LOC 1803Z 286DEG 19KT 2636 8046 HVN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:56 AM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 25, 12:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 25, 1:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 25, 2:04 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jul 25, 2:18 PM EDT | Special Marine Warning | MFL | 117 min | |
| Jul 25, 2:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jul 25, 2:39 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 25, 2:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jul 25, 3:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Jul 25, 3:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 25, 3:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 25, 3:46 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 29 min |
| Jul 25, 3:47 PM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Jul 25, 4:00 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jul 25, 4:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jul 25, 4:28 PM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Jul 25, 4:40 PM EDT | Special Marine Warning | MFL | 34 min | |
| Jul 25, 4:47 PM EDT | Special Marine Warning | MFL | 28 min | |
| Jul 25, 5:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 25, 5:44 PM EDT | Special Marine Warning | MFL | 31 min | |
| Jul 25, 6:13 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 25, 6:57 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.